Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 72, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2021, 9:34 PM CDT for Brown County, Coleman County, Texas. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2021, 9:34 PM CDT (02:34 UTC)
- Expired
- Apr 28, 2021, 10:30 PM CDT
- In force
- 56 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 75 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 9:37 PM CDT | TSTM WND DMG | 2 N Bangs, TX | EMERGENCY MANAGER REPORTED DAMAGING WINDS DESTROYED TWO SHEDS THAT HOUSE TWO GOATS. THE TWO GOATS WERE KILLED WHEN THESE SMALLER SHEDS WERE TOSSED BY THE THUNDERSTORM WINDS. |
| Apr 28, 9:45 PM CDT | TSTM WND DMG | 2 E Lake Brownwood, TX | 1 DOCK WAS SEVERELY DAMAGED AND FLIPPED AND ANOTHER DOCK HAD DAMAGE. THE WINDS WERE ESTIMATED TO BE AT LEAST 80 MPH. |
| Apr 28, 9:45 PM CDT | TSTM WND DMG | 2 E Lake Brownwood, TX | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 E LAKE BROWNWOOD NEAR CASON COVE AND MOUNTAIN VIEW LANE. 1 DOCK WAS SEVERELY DAMAGED AND FLIPPED AND ANOTHER DOCK HAD DAMAGE. THE WINDS WERE ESTIMATED TO BE AT LEAST 80 MPH. |
| Apr 28, 9:50 PM CDT | TSTM WND DMG | 2 Nw Early, TX | ROOF OF MOBILE HOME AND DAMAGE TO 3 OTHER MOBILE HOMES. ALSO, DOORS BLOWN OUT OF AIRPORT HANGAR. |
| Apr 28, 10:15 PM CDT | TSTM WND DMG | 10 Wsw Comanche, TX | THE METAL SIDING AND ROOF OF A LARGE BARN WAS PARTIALLY TORN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:57 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.4
The text
As transmitted.
008
WUUS54 KSJT 290234
SVRSJT
TXC049-083-290330-
/O.NEW.KSJT.SV.W.0072.210429T0234Z-210429T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
934 PM CDT Wed Apr 28 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern Brown County in west central Texas...
Northeastern Coleman County in west central Texas...
* Until 1030 PM CDT.
* At 932 PM CDT, a severe thunderstorm was located near Lake
Brownwood, or 9 miles east of Santa Anna, moving northeast at 45
mph. A second severe storm was located just south of Cross Cut.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lake Brownwood State Park and Byrds around 945 PM CDT.
May around 955 PM CDT.
Other locations impacted by this severe thunderstorm include Echo,
Owens and Thrifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 9874 3167 9926 3192 9943 3208 9911
3208 9892
TIME...MOT...LOC 0232Z 240DEG 48KT 3179 9916
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$3 follow-up statements
653
WWUS54 KSJT 290250
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
950 PM CDT Wed Apr 28 2021
TXC049-083-290330-
/O.CON.KSJT.SV.W.0072.000000T0000Z-210429T0330Z/
Brown TX-Coleman TX-
950 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN BROWN AND NORTHEASTERN COLEMAN COUNTIES...
At 949 PM CDT, a severe thunderstorm was located over Lake Brownwood
Near Thrifty, or 11 miles northwest of Early, moving northeast at 45
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Lake Brownwood State Park and Byrds around 955 PM CDT.
May around 1010 PM CDT.
Other locations impacted by this severe thunderstorm include Echo,
Owens and Thrifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 9874 3167 9926 3192 9943 3208 9911
3208 9892
TIME...MOT...LOC 0249Z 247DEG 29KT 3186 9909
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$092
WWUS54 KSJT 290301
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1001 PM CDT Wed Apr 28 2021
TXC049-083-290330-
/O.CON.KSJT.SV.W.0072.000000T0000Z-210429T0330Z/
Brown TX-Coleman TX-
1001 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN BROWN AND NORTHEASTERN COLEMAN COUNTIES...
At 959 PM CDT, a severe thunderstorm was located 8 miles north of
Early, moving east at 50 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 9874 3167 9926 3192 9943 3208 9911
3208 9892
TIME...MOT...LOC 0259Z 257DEG 56KT 3185 9886
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$599
WWUS54 KSJT 290315
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1015 PM CDT Wed Apr 28 2021
TXC083-290324-
/O.CAN.KSJT.SV.W.0072.000000T0000Z-210429T0330Z/
Coleman TX-
1015 PM CDT Wed Apr 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLEMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
LAT...LON 3180 9874 3174 9900 3196 9910 3208 9911
3208 9892
TIME...MOT...LOC 0314Z 237DEG 30KT 3190 9888
$$
TXC049-290330-
/O.CON.KSJT.SV.W.0072.000000T0000Z-210429T0330Z/
Brown TX-
1015 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN BROWN COUNTY...
At 1014 PM CDT, a severe thunderstorm was located near May, or 11
miles north of Early, moving northeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas
near May, Owens, and Blanket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 9874 3174 9900 3196 9910 3208 9911
3208 9892
TIME...MOT...LOC 0314Z 237DEG 30KT 3190 9888
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:13 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 28, 7:13 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 713 PM CDT Wed Apr 28 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 227 PM CDT Wed Apr 28 2021 For the severe weather situation this afternoon, please see the MESOSCALE UPDATE section above. This evening, storms will likely be ongoing across much of the region while a cold front moves through the I-10 corridor. The surface air behind the front is not all that cool, so it will still be decently unstable, with ML CAPEs of 1500-2500 J/KG. This, in addition to effective shear of 50-70 KT, will lead to a continued chance for severe storms through mid to late evening across the areas included in SPC's Slight and Enhances severe storm risk areas (roughly east of an Ozona to Albany line). Large to very large hail, damaging winds and isolated tornadoes will be possible. After midnight, the atmosphere becomes stable, and so although showers and some storms possibly become more widespread, the severe storm threat should end by midnight. Thursday, the cut-off upper low will slowly be moving east over the El Paso TX region, continuing to bring moisture up from the south, resulting in continued chances for showers and storms (non-severe). The cloud cover and cool northerly surface winds will result in cooler highs in the upper 60s to low 70s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 1252 PM CDT Wed Apr 28 2021 Thursday evening, an upper level low will be centered near the Davis Mountains of West Texas. This low is then forecast to dive south, toward the Big Bend region/northern Mexico on Friday, before ejecting northeast late Saturday into Sunday. The position of this low to our southwest will keep rain chances in the forecast through the beginning of the weekend. Although widespread heavy rainfall is not anticipated, showers and thunderstorms will be possible Friday into Sunday morning. An increasing chance of showers and thunderstorms is possible on Saturday and Saturday night, as the upper level low tracks across the region. The increased cloud cover and possible rain chances will help to keep temperatures below normal through Saturday. Expect high temperatures in the 70s, with overnight lows in the 50s. A warm up will then ensue Sunday and Monday. Highs on Sunday will be in the low to mid 80s, while highs on Monday approach the lower 90s. && .AVIATION... (00Z TAFS) Issued at 658 PM CDT Wed Apr 28 2021 Scattered showers and thunderstorms are affecting the area. Most sites are currently VFR, but additional thunderstorm activity is expected to develop between now and 06Z, bringing conditions down into MVFR at times between 00Z and 06Z. Following the thunderstorm activity, expect ceilings to drop into the IFR/MVFR range through mid Thursday morning. As an upper level low to our west continue to slowly approach, isolated to scattered showers may affect much of the area through the afternoon hours, so have kept a mention of VCSH going for most of the day. MVFR ceilings will also persist into the mid afternoon hours as well. Should start to finally see some improvement after 21Z at most sites. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 67 54 72 / 70 40 40 20 San Angelo 59 71 54 74 / 50 30 40 20 Junction 60 74 55 74 / 80 20 20 30 Brownwood 60 71 55 72 / 80 50 40 20 Sweetwater 57 66 53 71 / 50 50 40 20 Ozona 59 72 54 74 / 40 30 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SJH LONG TERM....Daniels AVIATION...20
Hazardous weather outlook, Apr 28, 2:33 PM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service San Angelo TX 233 PM CDT Wed Apr 28 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 233 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A slight to enhanced risk of severe thunderstorms will continue across West Central Texas today and tonight, mainly east of an Ozona to Albany line. Large to very large hail, damaging winds, a few tornadoes and localized flooding are the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 28, 6:10 PM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service San Angelo TX 610 PM CDT Wed Apr 28 2021 TXZ140-290000- Brown TX- 610 PM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 700 PM CDT... At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over Lake Brownwood, or 9 miles northwest of Brownwood, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Lake Brownwood State Park and Byrds around 620 PM CDT. Early around 630 PM CDT. Blanket around 645 PM CDT. Other locations impacted by this storm include Owens and Thrifty. A Tornado Watch remains in effect until 900 PM CDT for west central Texas. LAT...LON 3170 9916 3188 9920 3197 9885 3175 9870 TIME...MOT...LOC 2309Z 257DEG 28KT 3181 9909
Special weather statement, Apr 28, 7:34 PM CDT, 2 hours before
Special Weather Statement National Weather Service San Angelo TX 734 PM CDT Wed Apr 28 2021 TXZ071-072-076-077-290115- Irion TX-Schleicher TX-Tom Green TX-Crockett TX- 734 PM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...SOUTH CENTRAL TOM GREEN...EASTERN CROCKETT AND SOUTHEASTERN IRION COUNTIES UNTIL 815 PM CDT... At 733 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles northwest of Eldorado, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Christoval around 815 PM CDT. Other locations impacted by this storm include Us- 190 Near The Crockett- Sutton County Line, The Intersection Of Ranch Road 1828 And Ranch Road 915 and The Intersection Of Us-190 And Ranch Road 1828. A Tornado Watch remains in effect until 900 PM CDT for west central Texas. A Tornado Watch also remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3077 10097 3094 10114 3137 10052 3105 10026 TIME...MOT...LOC 0033Z 240DEG 29KT 3096 10084
Local storm report, Apr 28, 8:59 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
859 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 9 W THROCKMORTON 33.18N 99.32W
04/28/2021 U1.75 INCH THROCKMORTON TX LAW ENFORCEMENT
BROKEN WINDSHIELD. HAIL SIZE UNKNOWN.
&&
SNSpecial weather statement, Apr 28, 9:03 PM CDT, 31 minutes before
Special Weather Statement National Weather Service San Angelo TX 903 PM CDT Wed Apr 28 2021 TXZ073-139-154-290245- Coleman TX-McCulloch TX-Concho TX- 903 PM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLEMAN...NORTHERN MCCULLOCH AND CONCHO COUNTIES UNTIL 945 PM CDT... At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near Eden, or 16 miles south of Paint Rock, moving northeast at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Millersview around 910 PM CDT. Salt Gap around 915 PM CDT. Doole around 920 PM CDT. Stacy around 925 PM CDT. Waldrip and Gouldbusk around 935 PM CDT. Rockwood around 940 PM CDT. Other locations impacted by this storm include The Intersection Of Ranch Road 1929 And Ranch Road 2134, The Intersection Of Us- 87 And Ranch Road 2134, The Intersection Of Us- 83 And Ranch Road 765, Fife, Mozelle, Us-283 Near The Mcculloch- Coleman County Line and Shields. A Tornado Watch remains in effect until 1100 PM CDT for west central Texas. A Tornado Watch also remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3115 9986 3143 10002 3163 9943 3127 9918 TIME...MOT...LOC 0202Z 239DEG 43KT 3128 9982
Local storm report, Apr 28, 9:05 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
905 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 9 W THROCKMORTON 33.18N 99.32W
04/28/2021 E1.75 INCH THROCKMORTON TX LAW ENFORCEMENT
CORRECTS PREVIOUS HAIL REPORT FROM 9 W
THROCKMORTON. BROKEN WINDSHIELD. HAIL WAS AT
LEAST GOLF BALL SIZE.
&&
SNSpecial weather statement, Apr 28, 9:17 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
917 PM CDT Wed Apr 28 2021
TXZ139-140-290300-
Coleman TX-Brown TX-
917 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN AND
NORTHEASTERN COLEMAN COUNTIES UNTIL 1000 PM CDT...
At 915 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grosvenor, or 10 miles northeast of Santa Anna, moving northeast at
40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Grosvenor, Burkett, Lake Brownwood and Lake Brownwood Near Thrifty
around 925 PM CDT.
Lake Brownwood State Park around 930 PM CDT.
Byrds and Cross Cut around 935 PM CDT.
May around 945 PM CDT.
Other locations impacted by this storm include Echo and Thrifty.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
LAT...LON 3164 9940 3194 9952 3208 9919 3208 9893
3192 9882
TIME...MOT...LOC 0215Z 240DEG 34KT 3188 9925The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:34 PM CDT | Special Weather Statement | SJT | Schleicher | 41 min |
| Apr 28, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 55 min |
| Apr 28, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 53 min |
| Apr 28, 9:03 PM CDT | Special Weather Statement | SJT | Concho | 42 min |
| Apr 28, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 48 min |
| Apr 28, 9:17 PM CDT | Special Weather Statement | SJT | Coleman | 43 min |
| Apr 28, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 45 min |
| Apr 29, 12:03 AM CDT | Special Weather Statement | SJT | McCulloch | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.